Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ALT level rising - Hepatitis B positive. PLEASE ADVISE
Feb 20, 2011

Dear Doctor,

Please help us as we are very scraed. My boyfriend is a Hepatitis B carrier with viral load of 270 IU/ml. His ALT level constantly rising: ALT (LFT) was 94 IU/L 3 months ago. Now it is 108. In previous years it was 2007: 29 IU/L, 2008: 53 IU/L. We do not know how and when he was infected. We only know that he has been positive for 4 months. He guesses he was born with it or infected when he was a child. Does he need to start getting treatment? What is the chance for him to get liver disease? Are there any hopes to get an efficient drug in the future to cure him?

His other results are: anti-HBc: positive HBsAg: positive anti-HBs: negative Anti-HBCore IgM (HBVSC): not detected HBe Antigen (HBVSC): not detected Anti-HDV: not detected Anti-HBe (HBVSC): positive

Please help!

Thank you.

Response from Dr. McGovern

I don't consider that a major change. I would follow his HBV DNA serially about every 3 to 6 months. I would also follow his LFTs about every 3 months.

I would also be certain he has been checked for HCV in the past as part of his original evaluation.

I would also see if his body weight is normal. You can check body mass index on line at this website: http://www.nhlbisupport.com/bmi/

to be certain that he is not overweight...Obesity can cause fatty liver and abnormal LFTs.

I hope this is helpful.



Previous
hepa b
Next
Penis did dip in public toilet water (hep b risk?)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement